MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; BLOOD CULTURE, LUER LOCK ACCESS DEVICE

Medline Industries, LP MEDLINE; BLOOD CULTURE, LUER LOCK ACCESS DEVICE
Catalog Number BCLLAD
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the new blood culture cavutainers are very flimsy and the needles are bending and breaking frequently.A nurse said the needle continued to drip a large amount of blood after he deisengaged a blood culture bottle yesterday.".
 
Additional Manufacturer Narrative
The customer reported receiving a medline blood culture luer lock access device that has a flimsy/bending blood culture, and reported ¿blood culture flimsy bending and break.¿ medline attempted to get more information; no additional information was provided by the customer, and testing was conducted using bcllad alongside bd vacutainer tubes, with 3 vacutainer tubes for each bcllad to simulate a multiple blood draw using a phlebotomy training device with simulated skin and veins.All bcllads functioned as intended, no vacutainer tubes were loose, stuck, or any other defect, and all bcllad, vacutainer tubes, and needles were free from damage or defect; the investigation results were not confirmed.No root cause was identified, no trends were identified for the specified material number and corresponding defect type, and there was no change to the reportability decision associated with this complaint.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
BLOOD CULTURE, LUER LOCK ACCESS DEVICE
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
rizwan shaik
three lakes drive
northfield, IL 60093--275
MDR Report Key50866932
Report Number1417592-2026-48505
Device Sequence Number18486778
Product Code JKA
UDI-Device Identifier10193489189650
UDI-Public10193489189650
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K200027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberBCLLAD
Device Lot Number(10)89724120001
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/02/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown